MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OFFSET COUPLER 4MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN OFFSET COUPLER 4MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71424225
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up for a tka surgery, the package of a lgn offset coupler 4mm was noticed to be damaged, compromising the sterility of the device.No significant surgical delay was reported, as a smith and nephew backup device was available.Neither patient injury nor other complications were reported.
 
Additional Manufacturer Narrative
Results of investigation: the associated device was not returned for evaluation.The images provided were reviewed and they confirm the package is damaged.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A complaint history review found related failures for the listed batch, however, a manufacturing deficiency was not detected.This failure mode will be monitored for future complaints for any necessary corrective actions.An historical review concluded that there are no prior actions related to this product and event.A review of the packaging sequence revealed that the package should be sealed and sterile.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Damage during shipping, mishandling or excessive exposure to high temperature environmental/climatic condition could be probable causes of the reported event.The contribution of the device to the reported event was corroborated due to the compromise of sterility.At this time, we have no evidence to suspect that the product failed to meet any product specifications at the time of manufacture, therefore, based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated device was not returned for evaluation.The images provided were reviewed and they confirm the package is damaged.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 24 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.An historical review concluded that there are no prior actions related to this product and event.A review of the packaging sequence revealed that the package should be sealed and sterile.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Damage during shipping, mishandling or excessive exposure to high temperature environmental/climatic condition could be probable causes of the reported event.The contribution of the device to the reported event was corroborated due to the compromise of sterility.At this time, we have no evidence to suspect that the product failed to meet any product specifications at the time of manufacture, therefore, based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN OFFSET COUPLER 4MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11977576
Report Number1020279-2021-05112
Device Sequence Number19680268
Product Code JWH
UDI-Device Identifier03596010547132
UDI-Public03596010547132
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71424225
Device Catalogue Number71424225
Device Lot Number20ESM0083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer02/24/2022
05/03/2022
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date02/24/2022
05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown